Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Milwaukee, WI

March 8, 2000Jefferson County, Walworth County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 8, 2000, 5:58 PM CST for Jefferson County, Walworth County, Waukesha County, Wisconsin. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 8, 2000, 5:58 PM CST (23:58 UTC)
Expired
Mar 8, 2000, 6:45 PM CST
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, WI, Walworth County, WI, Waukesha County, WI

What was reported inside it

TimeReportWhereRemark
Mar 8, 6:20 PM CSTHail 0.75Palmyra, WI
Mar 8, 6:25 PM CSTHail 1Eagle, WI
Mar 8, 6:50 PM CSTHail 0.88Whitewater, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMKX 090000
SVRMKE
WIC055-105-127-133-090045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CST WED MAR 8 2000

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 645 PM CST

* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS LOCATED 14 MILES SOUTHWEST OF WHITEWATER...OR  
  8 MILES EAST OF JANESVILLE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEWATER BY 615 PM CST.
  PALMYRA BY 625 PM CST.
  DOUSMAN BY 635 PM CST.
  DELAFIELD BY 645 PM CST.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

LAT...LON 4264 8901 4256 8880 4314 8828 4320 8859
DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:30 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 8, 3:30 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST WED MAR 8 2000

FCST CHALLENGES CENTER ON DESCRIBING AREAL COVERAGE OF PCPN TONITE...
CHANGEOVER IN PCPN AND TEMP TREND ON THU. SHORT DISC DUE TO PENDING
SVR WX.

IN THE SHORT TERM...COMPLEX FORECAST AS ROUND OF EVE TSTMS TO
GRADUALLY GIVE WAY TO OCNL SHWERS WITH APPCH OF MAIN SYSTEM.
ETA/AVN/NGM PROGS ALL WEAKEN AND OPEN UP MAIN SYSTEM WITH TIME.  WILL
ATTEMPT TO TIME FALL OF TEMPS OVERNITE AS TEMPS TO REMAIN MILD THRU
MUCH OF THE NITE. THEN WILL GO WITH FALLING TEMPS THRUOUT THU WITH
ANY LINGERING RAIN CHANGING TO LITE SNOW/FLURYS.

IN THE FAR TERM...TRAILING TROF FROM DEPARTING LOW TO KEEP CLDS IN
FOR MUCH OF FCST PD.

.UWNMS MODEL...ONLY IN THRU 24 HRS...SHOWING NO QPF THRU 09/12Z.

.MKX...NONE.

0...0...0...0

ZAJDEL

In the hours before

Special weather statement, Mar 8, 4:24 PM CST, 1 hour 34 minutes before
WIZ046-047-051-052-056>060-062>072-090200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CST WED MAR 8 2000

...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN UNTIL
   8 PM...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE RAPIDLY
NORTH-EASTWARD THROUGH SOUTHERN WISCONSIN THIS LATE AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAINS AND HAIL.
RAINFALL AMOUNTS OF BETWEEN 1/4 AND 1/2 INCH PER HOUR ARE POSSIBLE
WITH SOME OF THE HEAVIER STORMS. 1/4 TO 1/2 INCH HAIL IS ALSO
POSSIBLE.

ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING. PERSONS IN
SOUTHERN WISCONSIN SHOULD MONITOR THE WEATHER RADIO FOR LATER
STATEMENTS AND WARNINGjS.

MK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:49 PM CSTSevere Thunderstorm WarningMKXRacine, Walworth, Waukesha31 min
Mar 8, 4:57 PM CSTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk48 min
Mar 8, 5:07 PM CSTSevere Thunderstorm WarningMKXGreen Lake, Marquette38 min
Mar 8, 5:09 PM CSTSevere Thunderstorm WarningMKXDodge, Fond du Lac51 min
Mar 8, 5:16 PM CSTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha44 min
Mar 8, 5:16 PM CSTSevere Thunderstorm WarningMKXRock44 min
Mar 8, 5:24 PM CSTSevere Thunderstorm WarningMKXKenosha, Racine51 min
Mar 8, 5:24 PM CSTSevere Thunderstorm WarningMKXMilwaukee51 min
Mar 8, 5:41 PM CSTSevere Thunderstorm WarningMKXDane49 min
Mar 8, 5:41 PM CSTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette49 min
Mar 8, 5:55 PM CSTSevere Thunderstorm WarningMKXDodge, Fond du Lac50 min
Mar 8, 5:58 PM CSTSevere Thunderstorm WarningMKXRock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.